Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 121, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 9, 2024, 8:06 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 9, 2024, 8:06 PM CST (02:06 UTC)
- Expired
- Nov 10, 2024, 2:15 AM CST
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 42 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 10:20 PM CST | FLASH FLOOD | 1 E Rio Blanco, PR | EMERGENCY MANAGERS REPORTED TWO VEHICLES TRAP IN ROAD PR-31 INTERSECTION WITH PR-22 DUE TO FLOODING RESULTED FROM RIO BLANCO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
868
WGCA52 TJSJ 100206
FFWSJU
PRC037-103-100515-
/O.NEW.TJSJ.FF.W.0121.241110T0206Z-241110T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1006 PM AST Sat Nov 9 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Ceiba County in Puerto Rico...
Naguabo County in Puerto Rico...
* Until 115 AM AST.
* At 1006 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Naguabo, Ceiba, Aguas Claras, Roosevelt Roads, Duque, Daguao, Rio
Blanco and Pena Pobre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 1821 6583 1827 6583 1830 6579 1830 6575
1827 6572 1828 6563 1825 6562 1825 6561
1823 6559 1823 6561 1821 6561 1821 6566
1818 6569 1819 6572 1818 6574
FLASH FLOOD...RADAR INDICATED
$$
CAM2 follow-up statements
392
WGCA52 TJSJ 100507
FFWSJU
PRC037-103-100815-
/O.EXT.TJSJ.FF.W.0121.000000T0000Z-241110T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
107 AM AST Sun Nov 10 2024
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Ceiba County in Puerto Rico...
Naguabo County in Puerto Rico...
* Until 415 AM AST.
* At 107 AM AST, Doppler radar indicated thunderstorms producing
rain across the warned area. USGS river gauge reported Rio Blanco
running in a moderate flood stage. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1821 6583 1827 6583 1830 6579 1830 6575
1827 6572 1828 6563 1825 6562 1825 6561
1823 6559 1823 6561 1821 6561 1821 6566
1818 6569 1819 6572 1818 6574
FLASH FLOOD...RADAR INDICATED
$$
LIS892
WGCA72 TJSJ 100807
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
407 AM AST Sun Nov 10 2024
PRC037-103-100817-
/O.EXP.TJSJ.FF.W.0121.000000T0000Z-241110T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ceiba PR-Naguabo PR-
407 AM AST Sun Nov 10 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 415 AM AST EARLY THIS MORNING
FOR CEIBA AND NAGUABO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Sunday for portions
of Puerto Rico and Virgin Islands.
&&
LAT...LON 1821 6583 1827 6583 1830 6579 1830 6575
1827 6572 1828 6563 1825 6562 1825 6561
1823 6559 1823 6561 1821 6561 1821 6566
1818 6569 1819 6572 1818 6574
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 2:48 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Nov 9, 2:48 PM CST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 448 PM AST Sat Nov 9 2024 .SYNOPSIS... Unstable and wet conditions will continue for the next few days as a passing tropical wave moves across the region. Moderate to heavy showers and strong thunderstorms are expected to affect the region through Sunday evening, resulting in a elevated to significant rainfall risk. Some of the expected hazards, include: urban and small stream flooding, quick river rises, mudslides and flash flooding. Therefore, a Flash Flood Watch remains in effect for the local islands through Sunday evening. && .SHORT TERM...Tonight through Monday... Variable weather conditions prevailed over the local islands today, with limited to moderate showers across the eastern portions of Puerto Rico and the U.S. Virgin Islands. In the afternoon, moderate to heavy showers and isolated thunderstorms were observed across the interior and western portions of Puerto Rico. Doppler radar estimated between 2.0 to 3.0 inches of rain across these areas, with the highest accumulations between Las Marias and Moca. Several Flood Advisories were issued for the aforementioned areas. Overall, highs remained in the mid to upper 80s along the coastal and urban areas, and in the upper 70s to low 80s in the mountains. Weather conditions will become more unstable overnight as a passing tropical wave brings additional moisture into the area. The latest precipitable water guidance has values up to 2.5 inches, suggesting above-than-normal moisture across the region. Overnight, moderate to heavy showers and strong thunderstorms will result in an elevated to significant risk of excessive rainfall, mainly over eastern Puerto Rico and the U.S. Virgin Islands. These conditions will persist on Sunday, enhancing the potential for more showers and thunderstorms across the region. The tropical wave should depart the region by Sunday evening into Monday, improving conditions across the islands. Nonetheless, lingering moisture from the tropical wave in combination with daytime heating and local effects will promote the formation of additional activity mainly over the western municipalities of Puerto Rico. A Flash Flood Watch remains in effect through Sunday evening, with potential impacts ranging from urban and small stream flooding to flash and river flooding, especially in saturated areas. Residents and visitors should monitor conditions closely and stay informed of any guidance from local authorities. .LONG TERM...Tuesday through Saturday... /FROM PREV DISCUSSION...Issued at 513 AM AST Sat Nov 9 2024/ For the long term, variable weather conditions will prevail as mid to upper-level ridges hold for most of the period, providing stable conditions. Although drier intrusion at the mid to upper level will remain in place for Wednesday, tropical moisture trapped in the lower levels will reach the islands driven by the east-southeast winds resulting from the interaction of a broad surface high pressure over the Central Atlantic and a frontal boundary and the associate low pressure sinking southeastward. This change in the surface will induce a more east-southeast across the islands. Under this pattern for Wednesday, a drier airmass will reach the islands, limiting the widespread shower activity. Stable conditions will not last much, and by Thursday, the approach of moisture from a frontal boundary and a change in the surface winds will enhance the showery pattern across the islands again. Although the moisture from this feature moves near and over the region on early Thursday, good convection is forecast for the afternoon hours across the northeastern section of the islands due to the northeast wind flow dominating the area. By Friday into Saturday, as the global model guidance suggested, after the Frontal Passage (FROPA), much drier air will dominate the pattern with less shower activity and much colder temperatures. && .AVIATION... (18Z TAFs) SHRA/TSRA dvlpd ovr wrn/nwrn PR and will cont till arnd 10/00Z. MVFR conds with mtn obscurations there. Elsewhere VFR conds but with mtn topping in -RA. S of the FA TSRA with tops to FL500 are movg slowly NW as they weaken. Some of these will mov ovr PR/USVI aft 10/02Z. Sfc winds were E-SE 6-12 kts with sea breeze influences. These are expected to continue mostly SE overnight. Max winds SW 25-30 kts btwn FL430-480. && .MARINE... Light to moderate winds from the east southeast will prevail as a surface trough moves across region for today into Sunday, increasing on Monday after the passage of a tropical wave. An upcoming tropical wave will result in an increase of shower and thunderstorm activity resulting in localized hazardous marine conditions during the weekend. && .BEACH FORECAST... There is a moderate to low risk of rip current across all the exposed beaches of Puerto Rico and the U.S. Virgin Islands through Sunday evening. For Monday, the risk of rip current will become high for PR's northern coast. Although conditions might be suitable for visiting the beaches, an increase in thunderstorms might result in hazardous coastal conditions across the islands until Sunday evening. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Sunday evening for PRZ001>013. VI...Flood Watch through Sunday evening for VIZ001-002. AM...None. && SHORT TERM...CAM LONG TERM....GRS AVIATION...WS PUBLIC DESK...MMC
Hazardous weather outlook, Nov 9, 3:23 AM CST, 16 hours 43 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 448 AM AST sábado 9 de noviembre de 2024 AMZ711>745-PRZ001>013-101000- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 448 AM AST sábado 9 de noviembre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas a dispersas son posibles. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas amenazantes a la vida, incluyendo deslizamientos de tierra, ingresando a estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones y áreas con suelos saturados. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas, particularmente a través de las playas de la mitad norte de Puerto Rico, Culebra y Vieques. .DÍAS DOS A SIETE...domingo a viernes Los aguaceros, las tormentas eléctricas y los vientos en aumento generados por una onda tropical continuarán representando un riesgo de lluvia excesiva, rayos y condiciones de brisa fuerte a ventosas el domingo. Para principios de la próxima semana, las marejadas del norte generarán oleaje peligroso y corrientes marinas amenazantes a la vida en las costas expuestas. También se espera que las temperaturas cálidas regresen temprano la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-101000- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 448 AM AST sábado 9 de noviembre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas a dispersas son posibles. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Las inundaciones repentinas aisladas son posibles. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la mayoría de las zonas de oleaje de todas las Islas Vírgenes Estadounidenses. .DÍAS DOS A SIETE...domingo a viernes Los aguaceros, las tormentas eléctricas y los vientos en aumento generados por una onda tropical continuarán representando un riesgo de lluvia excesiva, rayos y condiciones de brisa fuerte a ventosas el domingo. Para principios de la próxima semana, las marejadas del norte generarán oleaje peligroso y corrientes marinas amenazantes a la vida en las costas expuestas. También se espera que las temperaturas cálidas regresen temprano la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 6:45 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 7:11 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 7:44 PM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 9, 8:18 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 9:08 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 10:16 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 9, 11:54 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 10, 6:49 AM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 10, 7:42 AM CST | Small Craft Advisory | JSJ | 3 days | |
| Nov 10, 8:16 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 10, 9:00 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 10, 9:01 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 10, 9:09 AM CST | Flash Flood Warning | JSJ | 111 min | |
| Nov 10, 9:23 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 10:09 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 10:16 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 11:42 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 10, 2:05 PM CST | Rip Current Statement | JSJ | 4 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.